Aa
A
A
A
Close
Women's Health Community
65.6k Members
Avatar universal

TOPROL-XL and Low Blood Pressure

I was Diagnosed with MVP 11 years ago.
My physician told me that I have,irregular heart beat; palpitations; arrhythmia. (Occasionally)

My Blood Pressure has always been EXTREMELY LOW.
So low, that @ times they can't get a reading.
I have not been medicated for it, as of yet; as the doctor said it is better to have low blood pressure, than high blood pressure.

For the past 2 months I have experienced low heart rate, palpitations everyday and several times a day.
It is a strange kind of feeling. It really makes me feel out of it.
I have been experiencing dizzy spells; staggering.
I get a piercing pain, shooting thru my head, from the back to the front.
It is sudden... with no warning but lasts only seconds.

I recently had a brain scan.
The Radiologist Conclusion: Microvascular ischemia versus primary demyelinating process to be considered.
I have an appt. with a Neurologist in January.

I seen my Cardiologist yesterday and told him about the palpitations etc; etc...
He told me that my heart sounds fine and I have nothing to worry about.
He put me on 25mg Toprol-XL; and I have a follow-up in a month.

I just read that, a person with LOW BLOOD PRESSURE, SHOULD NOT take TOPROL-XL.
Is this correct?
Should I maybe see another Cardiologist?
I am wondering if my other Medical Conditions could play a role in all of this???
With everything going on here, I am totally confused!
Could you please give me some advice?

Thank You so much for your time and any advice you may have!
Jackie
3 Responses
Avatar universal
First off dizziness and such can be caused by low blood pressure. Second toprol xl is a beta blocker often used to treat people with high blood pressure in patients that have diabetes.  So if you have low blood pressure Im not so sure why the Dr put you on toprol.  I would definately call your Pharmacist and talk with them and see what they say.  Then call your Dr.  if they dont agree then maybe a second oppinion is the way to go.
Avatar universal
My advice to you is to get second opinions from other Dr's than the ones you are seeing now. It is not normal to have really low blood pressure and the Dr says that it is OK or a Dr that tells you to take a medicine that is for high blood pressure to lower it and you have low blood pressure as it is. Are they trying to kill you. Get a totally second opinion.
Avatar universal
I would recommend getting a second opinion also.  I am on 100 mg Toprol XL, and it does lower blood pressure and heart rate.  You do not state what your pressure is?  You might want to check out the Heart forum here, and do a seach on arrhythmias and Toprol.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.